Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Jackson, KY

June 10, 20146 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2014, 7:28 PM EDT for 6 counties in Kentucky. It was in force for 47 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 7:28 PM EDT (23:28 UTC)
Expired
Jun 10, 2014, 8:15 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Harlan County, KY, Knott County, KY, Letcher County, KY, Perry County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:28 PM EDTTSTM WND DMGCarr Creek, KYTREES AND LARGE LIMBS DOWN AT CARR CREEK LAKE PARK.
Jun 10, 7:28 PM EDTTSTM WND DMGIsom, KYLARGE LIMBS DOWN. SOME TREES UPROOTED AND POWER LINES DOWN.
Jun 10, 7:28 PM EDTTSTM WND DMGJeremiah, KYLARGE LIMBS DOWN. SOME TREES UPROOTED AND POWER LINES DOWN.
Jun 10, 7:52 PM EDTTSTM WND DMGMcdowell, KYTREE BLOWN DOWN ON POWER LINE ON HIGHWAY 122.
Jun 10, 7:52 PM EDTTSTM WND DMGPrice, KYNUMEROUS TREES AND POWER LINES DOWN.
Jun 10, 7:57 PM EDTTSTM WND DMGJonancy, KYTREES DOWN.
Jun 10, 7:57 PM EDTTSTM WND DMGVirgie, KYTREES DOWN.
Jun 10, 8:00 PM EDTTSTM WND DMG3 Sw Pikeville, KYTREE FELL ON RESIDENCE.
Jun 10, 8:05 PM EDTTSTM WND DMG2 Sw Pikeville, KYPOWER LINE DOWN ON HOUSE AT 2826 ISLAND CREEK ROAD.
Jun 10, 8:05 PM EDTTSTM WND DMG2 W Rockhouse, KYTREES DOWN ON RESIDENCE 4335 POOR BOTTOM RD.
Jun 10, 8:05 PM EDTTSTM WND DMG3 N Pikeville, KYTREES DOWN ON RESIDENCE 4335 POOR BOTTOM RD.
Jun 10, 8:05 PM EDTTSTM WND DMG3 Sse Pikeville, KYSEVERAL TREES BLOWN DOWN.
Jun 10, 8:05 PM EDTTSTM WND DMGPikeville, KYPOWER POLES SNAPPED ON CHLOE ROAD...RIVER VIEW DRIVE...MYRA BARNES AVENUE AND CEDAR CREEK ROADS.TREES AND POWERLINES ON VEHICLES AT VARIOUS LOCATIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:20 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS53 KJKL 102328
SVRJKL
KYC071-095-119-133-193-195-110015-
/O.NEW.KJKL.SV.W.0065.140610T2328Z-140611T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 815 PM EDT

* AT 727 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SPIDER TO EOLIA TO 5 MILES EAST OF BIG STONE GAP...
  AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WHITESBURG...PIKEVILLE...TILLIE...MARLOWE...MALLIE...BELLCRAFT...
  COLSON...PINE TOP...ERMINE...DREW...COLLY...SOUTHDOWN...NEALY...
  POLLY...MAY...PIPPA PASSES...MAYKING...OMAHA...SERGENT AND LESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3726 8236 3722 8250 3711 8272 3704 8272
      3697 8286 3693 8285 3690 8287 3688 8289
      3721 8312 3764 8249 3733 8226
TIME...MOT...LOC 2328Z 242DEG 44KT 3726 8291 3705 8279
          3684 8267

HAIL...1.00IN
WIND...60MPH

$$

JMW
3 follow-up statements
937 
WWUS53 KJKL 102346
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT TUE JUN 10 2014

KYC095-193-102356-
/O.CAN.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
PERRY KY-HARLAN KY-
746 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN AND EAST
CENTRAL PERRY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3726 8236 3722 8250 3711 8272 3704 8272
      3702 8277 3717 8286 3736 8289 3764 8249
      3733 8226
TIME...MOT...LOC 2346Z 242DEG 44KT 3746 8284 3721 8279
          3699 8267

$$

KYC071-119-133-195-110015-
/O.CON.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
KNOTT KY-LETCHER KY-PIKE KY-FLOYD KY-
746 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLOYD...WESTERN PIKE...EASTERN LETCHER AND EAST CENTRAL KNOTT
COUNTIES UNTIL 815 PM EDT...

AT 744 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BETTY TO POLLY TO 5 MILES NORTHWEST OF NORTON...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...TOPMOST...HALL...SECO...DRY CREEK...WHITAKER...DEMO...
GREENLEAF...NEON JUNCTION...CHIP...HORN...TOLLIVER TOWN...
FLEMING-NEON...HALO...CROMONA...HAYMOND...FISHPOND LAKE...EHKHORN
MINE...HEMPHILL AND BUCKINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD 
WIND DAMAGE ACROSS MULTIPLE COUNTIES OF EASTERN KENTUCKY. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3726 8236 3722 8250 3711 8272 3704 8272
      3702 8277 3717 8286 3736 8289 3764 8249
      3733 8226
TIME...MOT...LOC 2346Z 242DEG 44KT 3746 8284 3721 8279
          3699 8267

HAIL...1.00IN
WIND...60MPH

$$

JACOBSON
022 
WWUS53 KJKL 110004
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EDT TUE JUN 10 2014

KYC119-133-110013-
/O.CAN.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
KNOTT KY-LETCHER KY-
804 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LETCHER AND EAST
CENTRAL KNOTT COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3726 8236 3724 8244 3719 8256 3725 8263
      3725 8265 3726 8266 3749 8270 3764 8249
      3733 8226
TIME...MOT...LOC 0003Z 242DEG 44KT 3756 8261 3731 8256
          3708 8244

$$

KYC071-195-110015-
/O.CON.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
PIKE KY-FLOYD KY-
804 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLOYD AND WESTERN PIKE COUNTIES UNTIL 815 PM EDT...

AT 801 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAROLD TO MYRA TO 5 MILES SOUTH OF CLINTWOOD...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN...LOOKOUT...SHELBIANA...ASHCAMP...ROCKHOUSE...
CHLOE...GARDEN VILLAGE...ZEBULON...RACCOON...MARROWBONE...BELCHER...
ELKHORN CITY...FISHTRAP LAKE AND CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD 
WIND DAMAGE ACROSS MOST OF EASTERN KENTUCKY. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3726 8236 3724 8244 3719 8256 3725 8263
      3725 8265 3726 8266 3749 8270 3764 8249
      3733 8226
TIME...MOT...LOC 0003Z 242DEG 44KT 3756 8261 3731 8256
          3708 8244

HAIL...1.00IN
WIND...60MPH

$$

JACOBSON
516 
WWUS53 KJKL 110015
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EDT TUE JUN 10 2014

KYC071-195-110024-
/O.EXP.KJKL.SV.W.0065.000000T0000Z-140611T0015Z/
PIKE KY-FLOYD KY-
815 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND WESTERN
PIKE COUNTIES HAS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3726 8236 3724 8244 3719 8256 3725 8263
      3725 8265 3726 8266 3749 8270 3764 8249
      3733 8226
TIME...MOT...LOC 0014Z 242DEG 44KT 3761 8245 3736 8240
          3713 8229

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:08 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 10, 6:08 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT TUE JUN 10 2014

.UPDATE...
ISSUED AT 608 PM EDT TUE JUN 10 2014

PER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM WATCH
275 TO COVER THE REMAINDER OF THE JKL FORECAST AREA IN EXTREME
EASTERN KY. HAVE ALSO CANCELLED THE WATCH IN THE FAR SOUTHWEST PART OF
THE FORECAST AREA WHERE THE CONVECTIVE LINE HAS MOVE THROUGH AND
STABILIZID THE ATMOSPHERE.

UPDATE ISSUED AT 550 PM EDT TUE JUN 10 2014

SENT AN UPDATE TO FINE TUNE TIMING OF CONVECTION EASTWARD ACROSS THE
AREA EARLY THIS EVENING. ALSO ADJUSTED FORECAST TEMPERATURES TO
INCORPORATE A DROP WITH ONSET OF PRECIP.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 409 PM EDT TUE JUN 10 2014

CONVECTIVE LINE WAS BECOMING BETTER ORGANIZED AND INTENSIFYING TO OUR
WEST AND SOUTHWEST EARLY THIS AFTERNOON...WITH ONE SUPERCELL AHEAD OF
IT ENTERING THE SOUTHWEST PART OF THE FORECAST AREA. MODIFYING NAM
SOUNDINGS FOR OBSERVED SURFACE CONDITIONS YIELDS CAPE OF 1500-2000
J/KG. MODEST SHEAR IS ALSO PRESENT...MOSTLY SPEED...WITH ABOUT 60 KTS
AT 500 MB. THIS IS GIVING LARGELY A SEVERE WIND THREAT ALONG THE
LINE. HOWEVER...ANY CIRCULATIONS...ESPECIALLY WITH ANY DISCRETE
CELLS...COULD ALSO YIELD LARGE HAIL. THE CONVECTION WILL PROGRESS
EAST ACROSS THE JKL FORECAST AREA THROUGH EARLY EVENING.

ONCE THE ONGOING CONVECTION MOVES THROUGH AND DIMINISHES...THE
FORECAST BECOMES MORE PROBLEMATIC. MODELS HAVE NOT HANDLED THE
DETAILS OF PRECIP TIMING TOO WELL RECENTLY. HAVE USED A GENERAL
DIURNAL TREND...AND STUCK CLOSER TO THE GFS MAV MOS POP VALUES FOR
THE DAY WEDNESDAY...AS OPPOSED TO THE MORE INFLATED VALUES OF THE NAM
MET MOS IN OUR WESTERN COUNTIES.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 340 PM EDT TUE JUN 10 2014

SOMEWHAT DECENT AGREEMENT AMONGST THE LONG TERM MODELS IN THE
EXTENDED. THE GFS AND ECMWF BOTH HAD SOME MINOR TIMING DIFFERENCES
WITH THEIR RESPECTIVE WEATHER SYSTEMS AND LARGER DIFFERENCES
REGARDING THE EVOLUTION AND AREAL COVERAGE OF PRECIPITATION
ASSOCIATED WITH SAID WEATHER SYSTEMS. THE GENERAL LARGE SCALE PATTERN
LOOKS TO FEATURE A LARGE UPPER RIDGE SITUATED OVER THE SOUTHWESTERN
CONUS TO BEGIN THE PERIOD...WITH A FAST MOVING VIGOROUS TROUGH
RACING EASTWARD ALONG THE CANADIAN BORDER. THE EXTREME SOUTHERN
EXTENSION OF THE UPPER TROUGH WILL BE OUR WEATHER MAKER TO BEGIN THE
PERIOD ON THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE ON TAP OFF
AND ON THROUGH NIGHT AS AREAS OF DISTURBED WEATHER MOVE REPEATEDLY
ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE BEST CHANCES FOR
RAIN WILL BE DURING THE AFTERNOON AND EVENING PERIODS DURING PEAK
HEATING TIME. TEMPERATURES THROUGHOUT THE PERIOD WILL BE RUNNING AT
OR SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS COMING IN EACH DAY IN THE
LOW TO MID 80S AND OVERNIGHT LOWS IN THE LOW TO MID 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 132 PM EDT TUE JUN 10 2014

CONDITIONS WERE VFR AT TAF ISSUANCE...WITH SOME LOW VFR CEILINGS
BEGINNING TO SHOW UP AS CUMULUS DEVELOPMENT BECOMES MORE PRONOUNCED.
SOME OF THESE CLOUDS ARE EXPECTED TO GROW INTO SHOWERS AND
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...BRINGING
LOCALIZED IFR. DUE TO LOW PROBABILITIES OF IFR AT ANY GIVEN
POINT/TIME...JUST -SHRA AND VCTS WITH VFR WAS USED IN TAFS. MOST
PRECIP SHOULD TAPER OFF THIS EVENING...LEAVING MAINLY VFR THROUGH THE
REST OF THE PERIOD...ALTHOUGH SOME REDEVELOPMENT OF
SHOWERS/THUNDERSTORMS IS EXPECTED TOWARD THE END OF THE PERIOD ON
WEDNESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HAL
SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Jun 10, 3:25 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT TUE JUN 10 2014

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112-
114>117-111100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN
325 PM EDT TUE JUN 10 2014

...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS
EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE
DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR
HAIL THIS AFTERNOON AND EVENING.

KYZ088-110-113-118>120-111100-
HARLAN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
325 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. SOME OF THE STORMS MAY
PRODUCE STRONG WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR
HAIL THIS AFTERNOON AND EVENING.

RAY/HAL

In the hours before

Local storm report, Jun 10, 7:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
06/10/2014                   LAUREL             KY   BROADCAST MEDIA

            FLEA MARKET BUILDING COLLAPSED.

&&

JCARICO
Local storm report, Jun 10, 7:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     PEBWORTH                37.50N 83.73W
06/10/2014                   OWSLEY             KY   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 11 NORTH.

0639 PM     TSTM WND DMG     2 E BOONEVILLE          37.48N 83.64W
06/10/2014                   OWSLEY             KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON SUGAR CAMP ROAD.

0639 PM     TSTM WND DMG     STURGEON                37.42N 83.78W
06/10/2014                   OWSLEY             KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

JCARICO
Local storm report, Jun 10, 7:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     STACY FORK              37.84N 83.27W
06/10/2014                   MORGAN             KY   TRAINED SPOTTER

            LARGE LIMBS DOWN. ESTIMATED WIND SPEED OF 60 MPH. PEA
            SIZE HAIL.

&&

JCARICO
Special weather statement, Jun 10, 7:19 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT TUE JUN 10 2014

KYZ052-102345-
ROWAN-
719 PM EDT TUE JUN 10 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 745
PM EDT TUESDAY EVENING...

   NORTH CENTRAL ROWAN.

AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRIPLETT...OR
8 MILES NORTHEAST OF MOREHEAD...MOVING NORTH AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RURAL EXTREME
NORTH CENTRAL ROWAN COUNTY AROUND 725 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JMW
Local storm report, Jun 10, 7:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND DMG     1 E JACKSON             37.56N 83.36W
06/10/2014                   BREATHITT          KY   NWS EMPLOYEE

            LARGE TREE LIMBS BLOWN DOWN ON HIGHWAY 30.

&&

JCARICO
Local storm report, Jun 10, 7:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
727 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     2 S JACKSON             37.53N 83.38W
06/10/2014                   BREATHITT          KY   TRAINED SPOTTER

            HALF A ROOF BLOWN OFF A TRAILER ON QUICKSAND ROAD.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:45 PM EDTSevere Thunderstorm WarningJKLWayne45 min
Jun 10, 4:33 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne42 min
Jun 10, 5:15 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley45 min
Jun 10, 5:48 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel, McCreary, Whitley27 min
Jun 10, 6:05 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Rockcastle40 min
Jun 10, 6:13 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie, Whitley47 min
Jun 10, 6:20 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Menifee, Montgomery, Powell and 1 more40 min
Jun 10, 6:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Leslie, Owsley, Perry and 1 more52 min
Jun 10, 6:48 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry42 min
Jun 10, 6:59 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Lee, Magoffin, Menifee, Morgan and 3 more46 min
Jun 10, 7:22 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Floyd, Johnson, Magoffin, Martin and 2 more38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.